Jump to content
Please Check, and if Necessary, Update Your BB Account Email Address as a Matter of Urgency ×
A Request for Help from Members BIC (Benzodiazepine Information Coalition) ×

Short term Ativan User with single bedtime dose- 1 month into tapper need advise


[CH...]

Recommended Posts

Hi looking or advice.

I have insomnia and have been taking trazadone for 2 years. In the spring I started having more trouble falling asleep because of anxiety and  was give 1mg sublinqual ativan. I used it only a few times between March and April of this year. May I began needing it to fall asleep more often, maybe a couple times a week. By end June I needed it more and more often, mid July almost daily, 5 days a week and found 1 mg was not working any more. Was given 2 mg sublinguals to take which for about 2 weeks I continued to use almost nightly. Started to notice that nights I didnt take it the next day I felt unwell until finally I had strong withdrawal reaction and finally figured out what was going on.

Near end of July I cut from 2mg to 1.5mg and it took about 3 weeks to stabilize continuing with just the night dose (1mg Sublingual, plus 0.5 mg oral tab).

I started to dry cut a small amount off my 0,5mg tab over a couple of weeks and did fairly well. Mostly withdrawal symptoms in the evening, but increased anxiety throughout the day.  Was down to 1mg sublingual plus 0.45/0.46mg oral tab nightly. Tried having a compounding pharmacy make 0.4mg for me which I started taking last week along with my 1mg SL for a total 1.4mg ativan. I noticed after starting the compounding dose i started to have a lot of horrible withdrawal, inner vibrating, twiching, headaches, sweats, anxiety, horrible fatigue to the point cannot get out of bed, blurred vision, upset stomach, poor appetite, you name it. Falling asleep became worse as well.

After using the compunding version for 10 days and suffering I decided to go back to dry cutting my 0.5mg tab down to 0.46mg and taking it with my 1mg subligual at night.  I increased the dose back to my last stable dose.

 

I have a family doctor and a psychiatrist. I am wondering advise on how to move forward once I stabilize at this dose.  Is it realistic to think I can get off this drug whilst only taking once a day at night?  Im terrified of this drug and what making any changes may bring such as splititng up the dose, will i have more withdrawal, insomnia get worse, anxiety worse?

My psychiatrist will be discussing tappering options with me in a few day, I know he mentioned about switching to diazepam for the longer half life.

Im scared and not sure what to do.  Looking for advise from others who have been successful getting off ativan. Anyone successful in getting off ativan using a single dose direct tapper?? 

 

I have bad insomnia which has been under control for the most part with my current dose, so thats a fear that it can return as well. My anxiety has also become much worse since being on this horrible drug.

 

So currently am on 1.46mg ativan nightly (1mg sublingual +0.46mg oral tablet) plus 100mg trazadone nightly for sleep.

 

Advise on options to proceed and would love to hear suggestions successes from others please!

Link to comment
Share on other sites

Hello CHo85 and Welcome to BenzoBuddies!  We're glad you joined us!

 

I'm sorry you're having such a hard time with insomnia and rough symptoms from tapering off Ativan.  It's great you found this forum - the information and support your receive here will help you get through this.  This site has been a lifeline for many in situations like yours.  Members understand what you're going through.  You'll find many tips on coping with insomnia without benzos.

 

It sounds like you're doing a slow taper.  We typically suggest tapering with cuts of no more than 5-10% every 10-14 days or longer as symptoms allow.  This is the best way to keep withdrawal symptoms to a minimum so you're able to function as well as possible.

 

Please explore the site and feel free to post.  Here are some links to help you get started:

 

The Ashton Manual - an excellent resource on benzo withdrawal by a leading expert in the field. The manual presents one option for withdrawal that works for some, not others.  You'll find more options on the next link.

 

I suggest you start a new topic with questions about your situation on these boards:

Planning Your Withdrawal (Taper Plans)

 

Withdrawal Support (during your taper)

 

Tapering off Ativan Support Thread

 

It's helpful to other members to readily see where you are in your benzo journey so please create a signature.  Here's how. Go to the top of the page and select PROFILE then choose forum profile then insert drug history into the text box and remember to click change profile.

 

We're glad you're here! Please reach out for support-

Brighterday  :)

Link to comment
Share on other sites

  • Please Donate

    Donations help fund our recurring webhosting and software licencing fees, and will aid the development of new withdrawal and taper utilities for our members.

    Donate with PayPal button

  • Popular Now

×
×
  • Create New...